MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND .014 FLOPPY 300 CM ( IC 300 ); WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND .014 FLOPPY 300 CM ( IC 300 ); WIRE, GUIDE, CATHETER
Catalog Number M003468150
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Embolus (1830); Visual Disturbances (2140)
Date of Event 06/17/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure, the subject guidewire was advanced to the site to perform percutaneous transluminal angioplasty (pta), and approximately about 3cm from the tip of the guidewire was broken.The broken part of the guidewire was removed with a snare device.The patient¿s anatomy was reported to be very tortuous.The procedure was stopped since the physician did not have additional guidewire.The patient had experienced a visual field deficit on the right eye the day after the procedure.The symptom was slowly improved.The physician thinks that the cause of this event was embolus of retinal artery by embolus from the right eye artery.
 
Event or Problem Description
It was reported that during the procedure, the subject guidewire was advanced to the site to perform percutaneous transluminal angioplasty (pta), and approximately about 3cm from the tip of the guidewire was broken.The broken part of the guidewire was removed with a snare device.The patient¿s anatomy was reported to be very tortuous.The procedure was stopped since the physician did not have additional guidewire.The patient had experienced a visual field deficit on the right eye the day after the procedure.The symptom was slowly improved.The physician think that the cause of this event was embolus of retinal artery by embolus from the right eye artery.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.During visual inspection, only the proximal of the guidewire was received.The guidewire was separated approximately 2.5 cm from its distal end.The guidewire distal separated segment was not received.Magnified examination of the fracture site showed the core wire and polysleeve were fractured.The guidewire was found bent just proximal to the fracture site.The guidewire was bent at approximately 4.0cm from distal fractured end.From the condition of the fracture, it appears that the guidewire separated due to excessive manipulation and torsion.The guidewire polytetrafluoroethylene (ptfe) coating was scraped at approximately 150.0cm from proximal end.The guidewire was bent along its ptfe length.Functional testing was not performed due to the anomalies noted to the device.In case of this complaint, the device was prepared as per direction for use (dfu).Additionally, it was confirmed by the customer that the patient¿s anatomy was very tortuous.This complaint appears to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use; therefore, procedural factor was assigned to the as reported and as analyzed issue guidewire distal end broken.Since the torque device was not returned with the guidewire, it could not be determined whether this contributed to the peeling of the ptfe coating; therefore, a probable cause of undeterminable was assigned to the analyzed issue guidewire ptfe coating peeling.The reported issues patient complications and patient embolus is a known and anticipated complication to these types of procedures and patient condition and is listed as such in the device directions for use.Therefore; a probable cause of procedural factor was assigned to this event.

Brand Name
TRANSEND .014 FLOPPY 300 CM ( IC 300 )
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
MDR Report Key8760781
Report Number3008853977-2019-00055
Device Sequence Number14084220
Product Code DQX
UDI-Device Identifier08714729441748
UDI-Public08714729441748
Combination Product (Y/N)N
PMA/510(K) Number
K022357
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2020
Device Catalogue NumberM003468150
Device Lot Number22326633
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Initial Date Received by Manufacturer 06/17/2019
Supplement Date Received by Manufacturer08/23/2019
Initial Report FDA Received Date07/03/2019
Supplement Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MARKSMAN MICROCTHETER (MEDTRONIC); MARKSMAN MICROCTHETER (MEDTRONIC)
Outcome Attributed to Adverse Event Other; Required Intervention;